MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-3-4-HX-ES
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the axium pushwire was stuck in the instant detacher.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the internal carotid artery with a max diameter of 6mm and a 3mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the axium coil was delivered and placed in the aneurysm for detachment.It was confirmed via fluoroscopy that the coil detached, however, the pushwire was stuck in the instant detacher (id).Therefore, the pushwire and id were retrieved together, and a new id was used to complete the procedure.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.Ancillary devices include an sl-10 microcatheter.
 
Additional Manufacturer Narrative
The instant detacher and axium prime pushwire were returned for evaluation.The pouch included the instant detacher outer carton.The axium prime pushwire was found broken and the proximal end was found stuck within the instant detacher hole and partially extending out of the cap.An attempt was made to pull the pushwire segment out from the instant detacher; however, the pushwire was found to be stuck.During evaluation, the instant detacher was taken apart to evaluate the components.The proximal pushwire was found to have been broken twice with one ~1.5cm segment bent and stuck within the end cap and another ~3.0cm segment bent and stuck within the slide assembly.The surface around the bottom inner diameter of the instant detacher cap appeared to be clean.The pushwire outer diameter (od) was measured to be within specification.The pushwire could not be removed from the slide assembly due to the many bends.The axium prime shield coil was found stretched and the implant coil was already detached and not returned for analysis.The instant detacher could not be used to detach an in-house coil due to the broken axium prime pusher stuck within the slide assembly.No other anomalies were observed.Based on the analysis, the report of ¿pusher stuck in instant detacher¿ was confirmed.It is likely the bends found on the proximal section of the pusher caused the pusher to become stuck within the instant detacher cap and slide assembly.There is no indication that the event is related to a potential manufacturing issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9884282
Report Number2029214-2020-00301
Device Sequence Number14090002
Product Code KRD
UDI-Device Identifier00847536021075
UDI-Public00847536021075
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model NumberAPB-3-4-HX-ES
Device Catalogue NumberAPB-3-4-HX-ES
Device Lot NumberA960045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2020
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer05/31/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date06/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1